Open Access
August 2016 On modelling asymmetric data using two-piece sinh–arcsinh distributions
F. J. Rubio, E. O. Ogundimu, J. L. Hutton
Braz. J. Probab. Stat. 30(3): 485-501 (August 2016). DOI: 10.1214/15-BJPS290


We introduce the univariate two-piece sinh–arcsinh distribution, which contains two shape parameters that separately control skewness and kurtosis. We show that this new model can capture higher levels of asymmetry than the original sinh–arcsinh distribution [Biometrika 96 (2009) 761–780], in terms of some asymmetry measures, while keeping flexibility of the tails and tractability. We illustrate the performance of the proposed model with real data, and compare it to appropriate alternatives. Although we focus on the study of the univariate versions of the proposed distributions, we point out some multivariate extensions.


Download Citation

F. J. Rubio. E. O. Ogundimu. J. L. Hutton. "On modelling asymmetric data using two-piece sinh–arcsinh distributions." Braz. J. Probab. Stat. 30 (3) 485 - 501, August 2016.


Received: 1 August 2014; Accepted: 1 March 2015; Published: August 2016
First available in Project Euclid: 29 July 2016

zbMATH: 1381.60042
MathSciNet: MR3531695
Digital Object Identifier: 10.1214/15-BJPS290

Keywords: Interpretability of the parameters , kurtosis , skewness , skew-symmetric

Rights: Copyright © 2016 Brazilian Statistical Association

Vol.30 • No. 3 • August 2016
Back to Top